Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 163, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 8, 2016, 10:05 AM CDT for Caldwell County, Lyon County, Kentucky. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2016, 10:05 AM CDT (15:05 UTC)
- Expired
- Jul 8, 2016, 10:45 AM CDT
- In force
- 40 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Caldwell County, KY, Lyon County, KY
The radar
The Paducah radar (KPAH), 71 km from the middle of the area, began a volume at 15:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2067 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:25 AM CDT, 6 hours 40 minutes earlier.
Area forecast discussion, Jul 8, 3:25 AM CDT, 6 hours 40 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
325 AM CDT FRI JUL 8 2016
.SHORT TERM...(Today through Sunday night)
Issued at 311 AM CDT Fri Jul 8 2016
Another day Thursday of scattered convection and locally heavy
rainfall has kept grounds saturated, particularly over areas that
were/have been hardest hit, from far southern IL extending
into/across ptns WKY/Pennyrile. We'll therefore outlook this area
in an FFA again today, even though PoPs are scattered. We'll just
focus on the areas hardest hit with extreme rains, for the
headline. Maximum Unstable Capes of 4000-5000 J/KG and PWs again
near 2" just pound it home that another afternoon of similar type
convection, and potential flooding, is again in the offing.
Models take the MCS currently over cntl MO southeastward into our
area early this morning, fizzling a little on approach. Latest
SWOMCD documents this diminishing threat, and radar trends do show
the advance line of storms has lost its backward C punch and has
gone more linear. We'll keep a close eye out though, for any
isolated storm/wind gust potential.
As with MCS's from night's past, it'll lay out its boundaries in
the morning, and allow warm/soupy charged atmos to service upon
said boundaries for another round of heat of day convection later
during the pm. We'll collab blend with LMK and carry the FFA
headline thru the pm and into the evening, ending at 04Z. By
then/shortly thereafter, Pops reorient to the south and west,
according to good model agreement. That'll be where the potential
for tmrw night's MCS/activity could gen...so will have to monitor
daytime rains and see if extension or reissuance of FFA will be
called for as conditions warrant then.
Pops more or less then continue onward thru the remainder of the
short term forecast, with upper energy/wave between the High
Plains ridge aloft and the Upper Ohio Valley Cyclone. This
unsettled energy in the soupy/charged atmos in place offers just
enough disturbance to overturn and efficiently rain out the high
PWs in place, so more daily chances for the foreseeable future
continue forecast. The good news is all the convection, and
convective blow off elements, both from night time MCS activity
and daytime regeneration, should mute highs again today in the
80s, like the past two days... so no longer does a Heat Advisory,
as previously contemplated, appear necessary. And this trend
continues with 80s on thru the weekend.
.LONG TERM...(Monday through Thursday)
Issued at 311 AM CDT Fri Jul 8 2016
The long term pattern appears typical for mid-summer across our
region. The belt of upper-level westerlies will lie primarily across
the northern tier of states. A very warm and humid southwest low-
level flow will continue through the period. Convection will be an
ever-present threat in a seasonably warm and unstable air mass.
On Monday, the primary focusing mechanism for convection will be a
weak 500 mb shortwave detached from the band of stronger winds over
the northern states. The models vary with their timing of this
feature, but they are in good agreement it will track across the Mid-
Mississippi and Lower Ohio Valleys early in the week. Will continue
with chance pops both Monday and Tuesday. Highs both days will be
near 90.
Wednesday should be the hottest and driest day of the week under a
weak 500 mb ridge. Pops will be mainly in the slight chance
category. Highs should be mainly in the lower 90s.
A 500 mb shortwave will traverse the northern tier of the country
later in the week. Convective chances will increase a bit Thursday
as the tail end of the shortwave crosses our region. Again, no real
departure from a typical summertime pattern is expected. Highs will
once again be near 90. Overnight lows through the period will be
mainly in the lower 70s.
&&
.AVIATION...
Issued at 311 AM CDT Fri Jul 8 2016
VFR cigs incoming with MCS diving southeastward toward terminals
this morning. It appears increasingly likely vicinity
thunderstorms or CIG/VSBY restriction included mention will be
necessitated as it makes its approach this morning. It'll lay out
its boundaries, and serve to refocus convection chances again
during the heat of day as well. MVFR cigs may occur in both
instances, with thunderstorms potentially restricting both CIGS
and VSBYS to IFR at times, but we'll leave that out of categorical
mention at this writing.
&&
.PAH Watches/Warnings/Advisories...
IL...Flash Flood Watch through this evening for ILZ089-090-094.
MO...None.
IN...None.
KY...Flash Flood Watch through this evening for KYZ005>013-016-017-
021-022.
&&Hazardous weather outlook, Jul 8, 3:59 AM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 359 AM CDT FRI JUL 8 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-091000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 359 AM CDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE FORECAST AGAIN TODAY, BOTH THIS MORNING, AND AGAIN THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH STORMS TODAY...SO A FLASH FLOOD WATCH HAS BEEN ISSUED FOR AREAS HARDEST HIT BY RECENT HEAVY RAINS. REFER TO THE WATCH FOR DETAILS. A SLIGHT RISK OF SEVERE STORMS IS POSSIBLE AS WELL...WITH DAMAGING WINDS THE PRIMARY SEVERE WEATHER HAZARD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CONTINUING DAILY STORM CHANCES EXIST. HEAVY RAIN AND LIGHTNING WILL BE THE PRIMARY STORM HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MAINTAIN ALERT STATUS IN CASE THEIR ACTIVATION IS REQUESTED.
In the hours before
Local storm report, Jul 8, 8:04 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
804 AM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 AM TSTM WND DMG 9 W OWENSBORO 37.76N 87.28W
07/08/2016 DAVIESS KY TRAINED SPOTTER
LARGE TREE FELL AND DAMAGED ROOF AWNING ON APARTMENT
BUILDING.
&&
SMITTYLocal storm report, Jul 8, 8:05 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
805 AM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM TSTM WND GST OWENSBORO 37.76N 87.12W
07/08/2016 M61 MPH DAVIESS KY AWOS
&&
SMITTYLocal storm report, Jul 8, 8:16 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
816 AM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM TSTM WND DMG OWENSBORO 37.76N 87.12W
07/08/2016 DAVIESS KY FIRE DEPT/RESCUE
WIDESPREAD TREE DAMAGE WITH SOME HOMES DAMAGED THROUGHOUT
THE COMMUNITY. REPORTED BY FIRE CHIEF WHILE RESPONDING.
&&
SMITTYLocal storm report, Jul 8, 8:30 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
830 AM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 AM HAIL UTICA 37.61N 87.11W
07/08/2016 M0.75 INCH DAVIESS KY EMERGENCY MNGR
LATE REPORT. DIME SIZE HAIL REPORTED.
&&
SMITTYLocal storm report, Jul 8, 8:50 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
850 AM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 AM TSTM WND DMG OWENSBORO 37.76N 87.12W
07/08/2016 DAVIESS KY EMERGENCY MNGR
LATE REPORT. BARN BLOWN DOWN ALONG CURDSVILLE DELAWARE
ROAD.
&&
SMITTYLocal storm report, Jul 8, 8:54 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
854 AM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 AM TSTM WND DMG OWENSBORO 37.76N 87.12W
07/08/2016 DAVIESS KY EMERGENCY MNGR
LATE REPORT. OLDER WOOD BARN BLOWN DOWN ALONG CURDSVILLE
DELAWARE ROAD.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:36 AM CDT | Flash Flood Watch | PAH | Caldwell, Calloway, Christian, Crittenden, Graves, Hopkins and 7 more | 19 hr |
| Jul 8, 5:47 AM CDT | Special Weather Statement | PAH | Ballard, McCracken | 58 min |
| Jul 8, 7:05 AM CDT | Areal Flood Advisory | PAH | Caldwell, Crittenden, Hopkins, McLean, Webster | 115 min |
| Jul 8, 8:06 AM CDT | Severe Thunderstorm Warning | PAH | Daviess | 24 min |
| Jul 8, 8:28 AM CDT | Areal Flood Advisory | PAH | Daviess | 2 hr |
| Jul 8, 9:38 AM CDT | River Flood Warning | PAH | McLean, Webster | 5 days |
| Jul 8, 5:49 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Hickman | 26 min |
| Jul 8, 6:08 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Graves | 52 min |
| Jul 8, 6:11 PM CDT | Flash Flood Warning | PAH | Ballard, Carlisle, Graves, McCracken, Marshall | 3 hr |
| Jul 8, 6:11 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Graves, McCracken | 34 min |
| Jul 8, 6:27 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 21 min |
| Jul 8, 6:39 PM CDT | Flash Flood Warning | PAH | Calloway | 111 min |
| Jul 8, 6:39 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Graves, Marshall | 36 min |
| Jul 8, 6:54 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Marshall, Trigg | 51 min |
| Jul 8, 3:29 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley | 31 min |
| Jul 8, 4:05 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley | 55 min |
| Jul 8, 4:14 PM CDT | Areal Flood Advisory | PAH | Butler, Carter, Ripley | 3 hr |
| Jul 8, 4:48 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 42 min |
| Jul 8, 4:55 PM CDT | Flash Flood Warning | PAH | Butler | 2 hr |
| Jul 8, 4:55 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 20 min |
| Jul 8, 4:57 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Wayne | 48 min |
| Jul 8, 5:19 PM CDT | Flash Flood Warning | PAH | Carter, Wayne | 3 hr |
| Jul 8, 5:24 PM CDT | Flash Flood Warning | PAH | Ripley | 3 hr |
| Jul 8, 5:52 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, Scott | 23 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.